Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

is taking tylenol pm harmful if taken every night?

i have to take tylenol pm to sleep, but on the box it says you are supposed to take 2 and not exceed 8 in a 24 hour period. i have to take 4-5 to even get sleepy enough to go to sleep. i dont want to cause harm to my body but i have to sleep. im going to the doctor soon for a check up and am going to see about getting something prescribed to sleep.

Answer Question
 
TristansMom1222

Asked by TristansMom1222 at 8:29 PM on Oct. 14, 2008 in Health

Level 1 (0 Credits)
Answers (7)
  • considering the bottle says not to take it for more than like 7 days without medical supervision, my guess is YES.

    #2 you should not be taking that many Tylenol at once! did you know it temporarily shuts down your liver if you take too much of it?

    Did you read the safety instructions on the bottle??? I mean you posted what it says, but seriously, did you not believe it and feel the need to ask others?
    Anonymous

    Answer by Anonymous at 8:32 PM on Oct. 14, 2008

  • I believe you can get addicted to it and it can cause damage to your body if used for too long....

    I had to stop myself from taking them....I like the way I sleep with them...but its not worth the risk.
    mom2twobabes

    Answer by mom2twobabes at 8:41 PM on Oct. 14, 2008

  • You are basically taking a OTC sleeping pill, you can get dependant on it and like the post before says you can have kidney failure...Its dangerous. You should try to get some non-medical ways to fall asleep and not medicine to have to fall asleep..
    Anonymous

    Answer by Anonymous at 8:43 PM on Oct. 14, 2008

  • Sometimes we are so mean when we answer people's questions. Seriously whats up with that?
    Yes you are taking too many sleeping pills. Whats keeping you awake at night? Have you thought about going to a psychologist?
    Anonymous

    Answer by Anonymous at 10:51 PM on Oct. 14, 2008

  • It would be better for you to take tylenol simply sleep. It is the sleep med without pain med. Then you can take tylenol only as much as you need. I would not be concerned about it too much, just stop now. It can have very detrimental effects on your liver and kidneys. Also the same for NSAIDS, be really careful how much you take. Ask your doctor for a sleeping pill if necc.
    SusieD250

    Answer by SusieD250 at 11:02 PM on Oct. 14, 2008

  • Sorry for all these rude ass answers. I have lots of problems with insomnia and always have and guess what..pregnancy makes it worse. I talked to my doctor who I trust greatly and she advised taking Unisom. For the full 17 weeks of my pregnancy so far, I have taken one every night to help me sleep, and my baby is healthy and growing 1.5 weeks ahead of herself :) Try that and see if it helps. The tylenol really isn't that great for you over a extended period of time due to the damage it can do to your liver. Try switching to Unisom or try Childrens Benedryl (also safe) and see if that does the trick. Good luck to you! I know how ya feel...
    HippieChick14

    Answer by HippieChick14 at 1:17 AM on Oct. 15, 2008

  • I have been taking tylenol pm for over 10 years to sleep. I too will get to a point that taking 3-4 dosen't do anything. I then have to stop taking them for a month to let my body readjust, then 2 will work again. You have built up a tolerance for it. As far as addiction goes, they are not addicting. My dr. told me this when i was 17 because my mom was worried about me taking them. You can't become dependent on them. But taking acetemenophen in excess is bad on your liver. I have tried some prescription pills. Ambien was alright, restoril was freaking crazy. Stay far away from it! The best was Seroquel. It's an anti-psychotic but is sometimes given for its tranquilizing effects. This is a tiny pill and will knock you on your ass. But prescription ones are addicting. I suggest trying other methods. But lay off the PM's for at least a week, then they will work again.
    MissAlisabeth

    Answer by MissAlisabeth at 7:40 AM on Oct. 15, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN